skin contact with acrylamide

T.D. Laing tdlaing at nospam.dres.dnd.ca
Mon Jul 13 08:36:15 EST 1998


If you haven't done so already, IMMEDIATELY notify your supervisor and
SEEK medical attention.  Your symptoms certainly should be checked out by
a physician as soon as possible.  Acrylamide is a neurotoxin, it will
cross-link proteins in the neurons and can cause peripheral and central
nervous system damage, both acute and chronic.  Take any information (like
the Material Safety Data Sheet) with you and explain exactly what
happened, including when it happened.

Good luck,

T. 


In article <35A99362.64D9A673 at ix.netcom.com>, hk <hk-miami at ix.netcom.com> wrote:

> x-no-archive: yes
> 
> help - any advice ???
> The caution labels say not to let it get on your skin, and if it does to
> wash with soap and water for 15 minutes.
> I had some of the monomer  (in solution with other ingredients) drip on
> my lab coat sleeve and soak thru to my arm - I removed my lab coat
> immediately, and washed with soap and water, but for only a very short
> time.
> 
> It wasn't that much acrylamide...maybe about 10ml of a 10%
> solution...but now I'm feeling numb in my face and pins and needles
> (like electrical sparks) in my hands and arms.
> 
> Is it going to get worse?  Or will it stay this way?  How does
> acrylamide behave once in the body - does it break down or does it
> continue to circulate and do more damage?   I can't seem to find this
> information anywhere.  I'm so afraid.  Can anyone give me some advice?
> 
> Thanks.
> Helene

-- 
T.D. Laing
tdlaing at dres.dnd.ca

Remove "nospam" from my e-mail address in the header to reply.

All the standard disclaimers apply.



More information about the Methods mailing list